Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 16, NWS Northern Indiana

March 16, 2016

NWS Northern Indiana issued this small craft advisory at Mar 16, 2016, 8:28 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2016, 8:28 PM EDT (00:28 UTC)
Expired
Mar 17, 2016, 8:00 PM EDT
In force
24 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

145 
WHUS73 KIWX 170028
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EDT WED MAR 16 2016

LMZ043-046-170830-
/O.EXP.KIWX.GL.W.0008.000000T0000Z-160317T0000Z/
/O.NEW.KIWX.SC.Y.0016.160317T0028Z-160317T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
828 PM EDT WED MAR 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT
THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  OVERNIGHT. WEST 15 TO 25 KNOTS ON WEDNESDAY.

* WAVES: 4 TO 7 FEET SUBSIDING TO 2 TO 5 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
105 
WHUS73 KIWX 170301
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 PM EDT WED MAR 16 2016

LMZ043-046-171115-
/O.CON.KIWX.SC.Y.0016.000000T0000Z-160317T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1101 PM EDT WED MAR 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY.

* WINDS: SOUTHWEST 15 TO 25 KNOTS. WEST 15 TO 25 KNOTS ON
  WEDNESDAY.

* WAVES: 3 TO 6 FEET SUBSIDING TO 2 TO 5 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
455 
WHUS73 KIWX 170752
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EDT THU MAR 17 2016

LMZ043-046-171600-
/O.EXT.KIWX.SC.Y.0016.000000T0000Z-160317T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 AM EDT THU MAR 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
061 
WHUS73 KIWX 171415
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 AM EDT THU MAR 17 2016

LMZ043-046-172200-
/O.CON.KIWX.SC.Y.0016.000000T0000Z-160317T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 AM EDT THU MAR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
295 
WHUS73 KIWX 172017
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT THU MAR 17 2016

LMZ043-046-180000-
/O.EXT.KIWX.SC.Y.0016.000000T0000Z-160318T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
417 PM EDT THU MAR 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: WEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
789 
WHUS73 KIWX 180022
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT THU MAR 17 2016

LMZ043-046-180130-
/O.EXP.KIWX.SC.Y.0016.000000T0000Z-160318T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
822 PM EDT THU MAR 17 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 8:15 PM EDT, 13 minutes earlier.

Area forecast discussion, Mar 16, 8:15 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT WED MAR 16 2016

.SYNOPSIS...
ISSUED AT 812 PM EDT WED MAR 16 2016

WINDS WILL CONTINUE TO DIMINISH INTO THE OVERNIGHT HOURS. LOWS
THURSDAY MORNING WILL BE AROUND 40. TEMPERATURES WILL CLIMBS INTO
THE 50S FOR AFTERNOON HIGHS ON THURSDAY WITH JUST A CHANCE OF
SHOWERS...MAINLY IN THE AFTERNOON. IT WILL TURN COOLER FOR THIS
WEEKEND WITH HIGHS ONLY IN THE LOWER TO MIDDLE 40S AND LOWS IN THE
20S.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 301 PM EDT WED MAR 16 2016

STRONG WINDS REMAIN FRONT AND CENTER FOR THE NEXT COUPLE OF HOURS
AS MIXING OF 40 KNOT UNIDIRECTIONAL FLOW OCCURRING ACROSS THE
FORECAST AREA...ESPECIALLY WESTERN LOCATIONS THAT HAVE SEEN MORE
IN THE WAY OF CLEARING. NUMBER OF 45 MPH OR HIGHER GUSTS HAS
INCREASED OVER THE LAST HOUR AS PEAK MIXING NOW UNDERWAY.
GUSTINESS OF WINDS AND OVERALL HIGHER SUSTAINED WINDS WILL
DIMINISH THIS EVENING...WITH CURRENT TIMING OF 00Z THURS TO END
THE ADVISORY LOOKING GOOD.

NEXT FOCUS WILL BE FAST MOVING DISTURBANCE OUT OF NORTHERN
MISSOURI THAT WILL MOVE ACROSS MAINLY THE NORTHERN CWA THIS
EVENING. A FEW OF THE HI RES MODELS SUGGEST SOME WIDELY SCATTERED
SHOWERS DEVELOPING IN RESPONSE TO THIS FEATURE AND ASSOCIATED
STEEPENING LAPSE RATES (8 TO 9 C/KM THROUGH 500 MB). HAVE LEFT
MENTION OF PRECIP OUT OF PACKAGE FOR NOW AND DEFER TO EVE SHIFT TO
MONITOR TRENDS. IF SOMETHING OCCURS...WOULDN'T BE MORE THAN A
HUNDREDTH OR 2.

UPPER LOW WILL PERSIST ACROSS NORTHERN GREAT LAKES TONIGHT AND
EVENTUALLY MOVE EAST OF THE REGION AND WEAKEN. ONE MORE VORT LOBE
WILL MOVE THROUGH DURING THE AFTERNOON HOURS THURSDAY TO SPARK
ISOLATED TO SCATTERED SHOWERS AS LIMITED MOISTURE AND STEEP
LOW/MID LEVEL LAPSE RATES ONCE AGAIN (NOT QUITE AS DEEP THROUGH
THE COLUMN BUT STILL THROUGH AT LEAST 600 MB). THE HEAVIER SHOWERS
COULD PRODUCE SOME POCKETS OF GRAUPEL/SMALL HAIL AS HAIL GROWTH
REGION AND BEST LIFT DO BECOME CO-LOCATED FOR A PERIOD.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 301 PM EDT WED MAR 16 2016

A RELATIVELY QUIET WEATHER PATTERN SHAPING UP FOR MUCH OF THE
EXTENDED FORECAST PERIOD WITH SEASONABLY COOL TEMPS THROUGH THE
WEEKEND FOLLOWED BY WARMING TREND NEXT WEEK. UPPER LEVEL TROF WILL
DOMINATE THE PATTERN OVER THE REGION THROUGH THE WEEKEND. A COUPLE
OF DISTURBANCES WILL ROTATE THROUGH THE AREA BRINGING ONLY SMALL
CHANCE POPS. DECENT UPPER LEVEL RIDGING SANDWICHED IN BETWEEN
THESE WILL INDUCE IMPRESSIVE HEIGHT RISES IN THE WAKE OF TROF AXIS
ROTATING THRU WITH 100M RISES OVER THE AREA BY FRIDAY AFTERNOON
WHICH WILL FURTHER HINDER PRECIP CHANCES. TIMING AND PLACEMENT
VARY WITH SECOND DISTURBANCE WITH MODELS HAVING IT BRIEFLY DEEPEN
AND CLOSE OFF IN MID/UPPER MS VALLEY ON SATURDAY BEFORE WEAKENING
AND SHIFTING EASTWARD THROUGH OUR AREA SAT NIGHT/SUNDAY
TIMEFRAME. TIMING WILL BE KEY FOR PRECIP CHANCES AS DECENT MID
LEVEL SUPPORT WILL HAVE 60-80M HEIGHT FALLS AND A -35C COLD POOL
WHICH WOULD SUPPORT DIURNALLY DRIVEN SHOWERS.

MEANWHILE...SOUTHERN STREAM ENERGY WILL FEED INTO STATIONARY
BOUNDARY IN THE GULF AND GENERATE LOW PRESSURE DEVELOPMENT THAT
WILL MOVE UP ALONG WESTERN ATLANTIC JUST OFF THE EAST COAST AS IT
PHASES WITH THE NORTHERN STREAM. WILL THEN SEE A TRANSITION TO A
MORE ZONAL PATTERN WILL AS STRONG JET DYNAMICS COME ONSHORE IN THE
WEST COAST TO BEGIN NEXT WEEK. THIS WILL RESULT IN A GRADUAL WARM-
UP MON-WED WITH HIGHS TOPPING NEAR 10F ABOVE NORMAL BY THE END OF
THE PERIOD. A RETURN OF RAIN CHANCES WILL ACCOMPANY THE WARMER WX
AS LOW PRESSURE DEVELOPING IN THE PLAINS EVENTUALLY LEADS TO A
RETURN FLOW FROM THE GULF.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 812 PM EDT WED MAR 16 2016

VFR MET CONDITIONS THROUGH THE FORECAST PERIOD. A FEW UPSTREAM
SHOWERS SHOULD CONTINUE TO DECAY AS THEY PUSH EWD FROM NORTHERN
ILLINOIS INTO MORE SUBSIDENT/DRIER REGIME. RESUMPTION OF DEEPER
MIXING BY MID/LATE AM FOR HIGHER SUSTAINED/GUSTS THOUGH WITH
SUBSTANTIALLY WEAKER FLOW THAN SEEN TODAY...AS INTENSE SURFACE LOW
OVER LAKE SUPERIOR WEAKENS AND MOVES INTO FAR SOUTHERN QUEBEC BY
THU EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

SYNOPSIS...MURPHY
SHORT TERM...FISHER
LONG TERM...JAL
AVIATION...MURPHY

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 16, 4:24 AM EDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 AM EDT WED MAR 16 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-170830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
424 AM EDT WED MAR 16 2016 /324 AM CDT WED MAR 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR TODAY. SOUTHWEST WINDS OF 25 TO
35 MPH WITH GUSTS TO BETWEEN 45 AND 55 MPH ARE
EXPECTED...ESPECIALLY THIS AFTERNOON. WINDS WILL DIMINISH SOME
THIS EVENING BUT STILL REMAIN IN THE 15 TO 25 MPH RANGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY REPORTS OF WIND
DAMAGE IS WELCOME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-170830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 AM EDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 10:48 PM EDTSpecial Weather StatementIWXDeKalb, Noble57 min
Mar 16, 10:58 PM EDTSpecial Weather StatementIWXElkhart, Saint Joseph62 min

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.